MAUDE Adverse Event Report: COOK INC MREYE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC MREYE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Event date: event occurred sometime in (b)(6) 2018.Occupation: quality coordinator.Pma/510(k): k150931.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a mreye embolization coil was used in an (b)(6) male patient for a/v fistulogram.The reports states the following: ¿patient has a left upper extremity brachiocephalic fistula placed for dialysis about one year ago.It has not been used for dialysis ever.Patient seen in clinic and noted to have a tortuous cephalic vein with multiple side branches noted on physical exam.The fistulogram was then obtained which showed that there was no arterial stenosis and again cephalic vein was noted to be tortuous with multiple side branches." physician further reports, ¿i placed a coil in one of the side branches which was successful.I wanted to do a completion angiogram and ended up dislodging the coil with my own hand in an attempt to have the wire and catheter passed through the tortuous cephalic vein." it is further stated, "coil was noted to be seen next to the retrograde sheath and the cephalic vein.I then attempted to use a snare to retrieve the coil back, i was able to retrieve the coil into the snare but as i was pulling back into the sheath, the coil dislodged and moved forward.I then followed the coil into the chest and found on the ap projection to be over the heart but not moving with beats of the heart.On the lateral view, it was not in the patient's heart but in the lungs.¿ no other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device was conducted during the investigation.The device was not retrieved from the patient, so failure analysis could not be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number (7186111).There is no evidence to suggest nonconforming product exists in house or out in the field.Based on the information provided, no returned product, and the results of the investigation, it was concluded that user technique likely contributed to the failure mode.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.(necessary) - attachment: [pr262336_hhs_fda_3500a_0501290000_2019_8001_recvd 24apr2019_mnp.Pdf].
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Event description: additional information was provided on (b)(6) 2019.A chest ct confirmed the coil in a left lower lobar artery and non-obstructive.It was determined no further intervention was needed.It was also stated the patient was discharged on "hd #6." this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
See h10.

Brand Name
MREYE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8583227
Report Number1820334-2019-01105
Device Sequence Number1975231
Product Code KRD
UDI-Device Identifier00827002424098
UDI-Public(01)00827002424098(17)210822(10)7186111
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2021
Device Model NumberN/A
Device Catalogue NumberIMWCE-35-3-4
Device Lot Number7186111
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/24/2019
Supplement Date Received by Manufacturer05/29/2019
06/11/2019
Initial Report FDA Received Date05/06/2019
Supplement Report FDA Received Date05/30/2019
06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Patient Weight68